MAUDE Adverse Event Report: NORTHGATE TECHNOLOGIES INC. NEBULAE I; INSUFFLATOR

NORTHGATE TECHNOLOGIES INC. NEBULAE I; INSUFFLATOR
Model Number 7-650-00
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code Low Cardiac Output (2501)
Date of Event 07/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The insufflator, nti part number 7-650-00; serial number (b)(4) arrived at nti on (b)(6) 2019.The device and complaint were evaluated under nti capa (b)(4).This device was tested through the final quality control testing procedure for the device on (b)(6) 2019.The device functioned normally even though it exhibited a slightly higher low flow rate during fqc testing.The higher low flow rate most likely would not cause the over-insufflation given that the flow rate was set at 50 lpm.The complaint description was evaluated further by engineering.The device was tested using a pressure chamber with two trocars.When the trocar with the tap attached was removed this caused a leak and the gas flow increased to keep up with the leak with no occurrence of over-pressure.The trocar was then re-inserted back into the pressure chamber and the set pressure was re-established.The sequence of test was repeated many times, but the over-insufflation situation could not be duplicated.When the trocar was re-inserted back into the chamber, sometimes an overshoot (up to 22mmhg) occurred but quickly returned to the 15mmhg setting.The device was determined to be functioning as expected.Since the event could not be duplicated and occurred at the end of the procedure when the trocars were removed without first stopping the insufflator, the likelihood of this occurring again is low.A device history record review (dhr) was conducted for the device under complaint (b)(4).The device history record for device serial number (b)(4) from (b)(6) of 2019 (nti manufacturing order (b)(4)) was reviewed and the device passed all testing.During production, the unit required replacement of the valve board.The unit was able to be successfully calibrated.The unit was then recalibrated using a different flow meter successfully (after a potential issue was identified with the flow meter used to calibrate the device initially).The device was put through fqc testing with a warmer on the regulator.This change (reference nti engineering change (b)(4)) was implemented to align final quality release with manufacturing calibration.The device passed all fqc and production inspections and testing and there were no critical issues noted in the documentation associated with (b)(4).Any additional findings will be updated via a follow-up report.(b)(4).
 
Event or Problem Description
On (b)(6) 2019, northgate technologies logged a complaint of an issue with an insufflator which reported the following, "the nebulae i system over-insufflated.At the end of the case [the surgeon was] pulling out some trocars.One of the trocar has the tap sensing tubing set connected.At that time, the insufflator recorded a pressure that is greater than 15 mmhg.The flow was set to 50 lpm." additional information was received on (b)(6) 2019 indicating, "the procedure went fine until the end when the insufflator continued to pump high pressure into the abdomen when other connections were removed.This affected the cardiac output of the patient and anesthesia had to medicate the patient.Fortunately, patient is doing fine.Additionally, [the surgeon] was concerned that it could affect kidney functions.[the rep] believe[s] the system was not turned off and caused this.[the surgeon] felt that this is a patient safety issue.".

Brand Name
NEBULAE I
Common Device Name
INSUFFLATOR
Manufacturer (Section D)
NORTHGATE TECHNOLOGIES INC.
1591 scottsdale court
elgin IL 60123
MDR Report Key8901085
Report Number0001450997-2019-00007
Device Sequence Number216336
Product Code HIF
UDI-Device Identifier00817183020219
UDI-Public00817183020219
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K120151
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7-650-00
Device Catalogue Number7-650-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2019
Initial Report FDA Received Date08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;